Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Going off Sinemet and Requip after 6 Years

11/12/2010

Question:

I am 50, female, diagnosed with PD for 6 years. I want to pursue alternative methods of controlling symptoms, therefore want to stop medications. Would you be able to comment on whether or not a 2 week period is enough time to taper down and stop?

Answer:

Sudden withdrawal of Parkinsonian medications can be dangerous. The schedules and plan for weaning PD medications needs to be individualized. This forum is not intended for specific advice or treatment. It is suggested you discuss this further with your current established health care providers.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Punit  Agrawal, DO Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University